Alert archive / Kansas / Flash Flood Warnings in 1999
Flash Flood Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 17, 1999, 1:26 AM CDT for Rush County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1999, 1:26 AM CDT (06:26 UTC)
- Expired
- Jul 17, 1999, 4:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Rush County, KS
The radar
The Dodge City radar (KDDC), 103 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1345 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 170626 FFWDDC KSC165-170925- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 126 AM CDT SAT JUL 17 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... RUSH COUNTY IN CENTRAL KANSAS * UNTIL 425 AM CDT * AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF NEARLY STATIONARY THUNDERSTORMS WITH VERY HEAVY RAIN OVER RUSH COUNTY. RADAR ESTIMATED 4 TO 5 INCHES OF RAINFALL IN THE VICINITY OF LACROSSE WITH 3 TO 4 INCH AMOUNTS OVER THE CENTRAL AND NORTHERN PART OF THE COUNTY. * LAW ENFORCEMENT OFFICIALS IN LACROSSE REPORT STREET FLOODING WITH WATER GETTING INTO SOME DOWNTOWN BUSINESSES. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! GERARD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:43 PM CDT, 9 hours 43 minutes earlier.
Area forecast discussion, Jul 16, 3:43 PM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT FRI JUL 16 1999 MAIN FORECAST CHALLENGE THIS AFTERNOON WILL BE CHC OF PCPN AND HOW QUICKLY COLD FRONT EXITS CWA. LIGHT PCPN CONTINUING TO FALL ROUGHLY ALONG A LINE FROM A LBL TO DDC TO GBD THIS AFTERNOON. THIS RELATED WELL WITH COLD FRONT LOCATION AND BEST POOL OF MOISTURE AT 850 AND 700. UPPER AIR ANALYSIS ALSO SUGGESTING SOME ISENTROPIC LIFT PRESENT IN THIS AREA AS WELL. RAIN COOL AIR SHOULD AID ALLOWING SFC COLD FRONT TO MOVE A LITTLE FURTHER SOUTH THAN ALL MODELS INDICATE AND WILL ALSO INHIBIT THE COLD FRONT FROM MOVING BACK NORTH AS QUICKLY AS THE NGM/AVN SUGGEST. TONIGHT EXPECT UPSLOPE FLOW TO KEEP CLOUDS AND LIGHT PCPN ACROSS THE NORTHWESTERN QUARTER OF CWA. AN UPPER LEVEL DISTURBANCE...EVIDENT ON W/V LOOP WILL CROSS THE AREA OVERNIGHT. INSTAB SUGGEST SOME ELEVATED THUNDER WILL ALSO BE POSSIBLE. CAN NOT RULE OUT A BRIEF PERIOD OF HEAVY RAIN HERE AS WELL AS S/W PASSES SO WILL MENTION HEAVY RAIN POSSIBLE. ALTHOUGH FLASH FLOOD GUIDANCE IS LOW ACROSS TREGO AND ELLIS COUNTY WILL HOLD OFF AT THIS TIME ON FFA. HEAVIEST PCPN WAS MAINLY CONFINED TO A SMALL AREA OF THE COUNTY AND THIS AREA SHOULD BE FAR ENOUGH NORTH TO MISS MOST/IF NOT ALL OF THE HEAVY RAIN. ALONG AND SOUTH OF THE COLD FRONT WHERE THE BEST TROPICAL MOISTURE IS LOCATED WILL GO CAT POPS. AGAIN HEAVY RAIN WILL BE POSSIBLE OVERNIGHT...HOWEVER GUIDANCE IS HIGH ENOUGH WHERE FLOODING SHOULD NOT BE A PROBLEM. COLD FRONT WILL BECOME STATIONARY OVER SE SECTIONS OF CWA OVERNIGHT AND THEN SHOULD BEGIN TO MOVE BACK NORTH BY THE AFTERNOON. UPSLOPE FLOW WILL KEEP THE CLOUDS AND A CHANCE OF SHRA/TS THROUGH MOST OF THE DAY...ESPECIALLY IN THE NORTH. AS A RESULT APPEARS FWC/FAN MAY BE TO WARM AND WILL CUT BACK TEMPS AT CAT. ON SATURDAY NIGHT AND SUNDAY WILL AGAIN HAVE UPPER RIDGE BUILDING OVER WESTERN KANSAS AND LEE TROF DEVELOPING. SOUTHEAST FLOW AHEAD OF LEE TROF SAT NIGHT SHOULD HELP BRING CLOUDS BACK INTO MOST OF THE CWA. MAY EVEN HAVE FOG DEVELOPING BUT WILL LEAVE OUT OF FORECAST AT THIS TIME. WILL KEEP A MENTION OF SHRA IN THE NORTHERN MOST COUNTIES SATURDAY NIGHT DUE TO SFC BOUNDARY LOCATION. MORE SUN EXPECTED ON SUNDAY AS 850 MB TEMPS START TO WARM. GIVEN EXPECTED RAIN AND SE FLOW TEMPS SHOULD BE MAINLY BE AROUND 90. EXTENDED DISCUSSION... OVERALL...EXTENDED MODELS HAVE A GENERAL SOLUTION THROUGH THE PERIOD FOR AT LEAST THE FIRST HALF OF THE PERIOD. AN MID LEVEL HIGH/RIDGE WILL REMAIN OVER THE SUNFLOWER STATE WITH SFC/850 LOW/TROUGH IN THE LEE OF THE ROCKIES. THE BIG QUESTION IS IF THIS COMBO WILL GENERATE AND PCPN. RIGHT NOW...I/M LEADING TOWARD LOW TO NO CHANCES. MAINLY DUE TO FCST 850 TEMPS IN THE LOW 30S C AND 700 TEMPS OF 15 TO 18 C DURING THIS PERIOD HELPING TO GENERATE A GOOD CAP. ALSO...THE LOW LEVEL FLOW LOOKS TO BE OUT OF NORTHERN MEXICO RATHER THAN THE GULF...THUS GREATLY REDUCING THE AMOUNT OF LOW LEVEL MOISTURE TO THE AREA. I AM THINKING THAT THE NIGHT TIME MAY BE MORE FAVORABLE FOR PCPN DUE TO THE POSSIBLE FORMATION OF STORMS TO OUR NORTH WHERE IT WILL BE SOMEWHAT MORE FAVORABLE FOR DEVELOPMENT AND THEN THE SUBSEQUENT MOVEMENT OF THESE STORMS SOUTH INTO OUR AREA AROUND THE ANTI-CYCLONIC FLOW ALOFT. BUT GIVEN THE UNCERTAINTY OF THIS HAPPENING...AND ALSO THAT IF IT DID HAPPEN IT WOULD PROBABLY ONLY AFFECT MY NORTHEAST COUNTIES...I/LL LEAVE THE FORECAST HIGH AND DRY THROUGH TUESDAY. AS THE END OF THE FORECAST PERIOD...THE CENTER OF THE MID LEVEL HIGH/RIDGE RETROGRADES TOWARD THE FOUR CORNERS REGION HELPING TO DEVELOP A NORTHWEST FLOW ALOFT. ALSO...AN 850 S/W IS PROGGED TO MOVE ACROSS THE CENTRAL PORTION OF CONUS DURING THIS TIME. THESE FEATURES...DESPITE STILL A RATHER IMPRESSIVE CAP...I THINK CALL FOR A LEAST A SLIGHT CHANCE OF TSRA THURSDAY AND FRIDAY. FOR TEMPS...WILL GO CLOSE TO RFM GUIDANCE THROUGH WEDNESDAY AND A BIT COOLER THURSDAY AND FRIDAY GIVEN THE CHANCE OF THUNDERSTORMS RESULTING IN MORNING COLD POOLS IN THE AREA TO BURN THROUGH. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 065/085 068/090 070 831 GCK 065/080 065/090 068 432 EHA 062/085 065/092 068 521 LBL 062/085 065/092 069 521 HYS 065/083 065/090 070 553 P28 068/089 068/092 071 731 .DDC...NONE. RB/SLEIGHTER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:45 AM CDT | Flash Flood Warning | DDC | Rush | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.